Multidimensional Baker-Akhiezer functions and Huygens' principle

Chalykh, O.A., Feigin, M.V. and Veselov, A.P. (1999) Multidimensional Baker-Akhiezer functions and Huygens' principle. Communications in Mathematical Physics, 206(3), pp. 533-566. (doi: 10.1007/PL00005521)

Full text not currently available from Enlighten.

Abstract

A notion of rational Baker-Akhiezer (BA) function related to a configuration of hyperplanes in C^n is introduced. It is proved that BA function exists only for very special configurations (locus configurations), which satisfy certain overdetermined algebraic system. The BA functions satisfy some algebraically integrable Schrodinger equations, so any locus configuration determines such an equation. Some results towards the classification of all locus configurations are presented. This theory is applied to the famous Hadamard's problem of description of all hyperbolic equations satisfying Huygens' Principle. We show that in a certain class all such equations are related to locus configurations and the corresponding fundamental solutions can be constructed explicitly from the BA functions.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Feigin, Dr Misha
Authors: Chalykh, O.A., Feigin, M.V., and Veselov, A.P.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Communications in Mathematical Physics
ISSN:0010-3616
ISSN (Online):1432-0916

University Staff: Request a correction | Enlighten Editors: Update this record